Nonlinear Three Dimensional Morphological Instability in Directional Solidification - An Integral Approximation

Chi-Chuan Hwang, Jin Yuan Hsieh, Yong Yuan Luo, S. U. Ming-Horng

Research output: Contribution to journalArticlepeer-review

Abstract

In this article, we derive a strongly nonlinear evolution equation by using the integral method to study the instabilities in a directionally solidified binary mixture. This equation not only can describe the interfacial behaviors of all the long-wave limits, but also can provide the possibility of strongly nonlinear instability analysis. Three-dimensional weakly nonlinear analysis proceeded from the critical condition is undertaken to investigate the two-dimensional bend-like cells and the three-dimensional hexagonal structures.

Original languageEnglish
Pages (from-to)2112-2121
Number of pages10
JournalJournal of the Physical Society of Japan
Volume65
Issue number7
DOIs
Publication statusPublished - 1996 Jan 1

All Science Journal Classification (ASJC) codes

  • Physics and Astronomy(all)

Fingerprint Dive into the research topics of 'Nonlinear Three Dimensional Morphological Instability in Directional Solidification - An Integral Approximation'. Together they form a unique fingerprint.

Cite this